Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

On contact surgery


Author: John B. Etnyre
Journal: Proc. Amer. Math. Soc. 136 (2008), 3355-3362
MSC (2000): Primary 57R17, 53D10
Published electronically: April 30, 2008
MathSciNet review: 2407103
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In this note we show that +1-contact surgery on distinct Legendrian knots frequently produces contactomorphic manifolds. We also give examples where this happens for -1-contact surgery. As an amusing corollary we find overtwisted contact structures that contain a large number of distinct Legendrian knots with the same classical invariants and tight complements.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 57R17, 53D10

Retrieve articles in all journals with MSC (2000): 57R17, 53D10


Additional Information

John B. Etnyre
Affiliation: Department of Mathematics, Georgia Institute of Technology, Atlanta, Georgia 30332-0160
Email: etnyre@math.gatech.edu

DOI: http://dx.doi.org/10.1090/S0002-9939-08-09278-2
PII: S 0002-9939(08)09278-2
Received by editor(s): April 11, 2007
Received by editor(s) in revised form: July 11, 2007
Published electronically: April 30, 2008
Additional Notes: The author thanks Yasha Eliashberg for a helpful conversation during the preparation of this paper. Supported in part by NSF CAREER Grant (DMS–0239600) and FRG-0244663.
Communicated by: Daniel Ruberman
Article copyright: © Copyright 2008 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.